Louisiana, 2011Hail in Louisiana, March 26, 2011
March 26, 2011 · NWS SHV · 2 events in 2 counties and zones
A weak frontal boundary remained stalled across the Arkansas/Louisiana line late in the evening on March 26th. A weak upper level trough was moving overhead with rather steep lapse rates accompanying the trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary remained stalled across the Arkansas/Louisiana line late in the evening on March 26th. A weak upper level trough was moving overhead with rather steep lapse rates accompanying the trough. Strong storms developed along and south of the boundary with a few of the storms producing hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 26, 2:40 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Mar 26, 2:40 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SAT MAR 26 2011
.DISCUSSION...
SLOWING AND DEEPENING UPPER TROF MOVG SLOWLY ACROSS MS RIVER
VALLEY. TRAILING SFC LOW SHOWING UP VIVIDLY ON VISIBLE SATELLITE
AND LAPS DATA..WITH TRIPLE POINT NEAR DEQUEEN...COLD FRONT
EXTENDING SW TO JUST WEST OF TYR...AND WARM FRONT JUST NORTH OF
TXK AND ELD. DEVELOPING CU FIELDS WITH CAPES REACHING AROUND 2500
J/KG...SUGGEST TEMPS IN MID 80S COMING CLOSE TO BREAKING CAP DURG
LATE AFTN. STEEP LAPSE RATES SUGGEST POSSIBLE LARGE HAIL AS MAIN
SVR THREAT...UNIDIRECTIONAL WIND FLOW SUGGEST TORNADIC THREAT
LIMITED TO WARM FRONTAL BOUNDARY LOCATION...MAINLY SOUTHCENTRAL
AR...AND EXTREME NORTHCENTRAL LA. MOISTURE ALSO BECOMES SPARSER
FURTHER TO THE WEST. SHORT WAVE...NOT EVIDENT ON PREVIOUS MODELS...
SEEN ON LATEST NAM AND ECMWF TO DIVE INTO CWA TOMORROW...WITH STRONG
ISENTROPIC LIFT. GOING WITH 40 TO 50 PERCENT POPS...BUT MAY BECOME
WIDESPREAD IN COVERAGE. A SUBSEQUENT SHORT WAVE ARRIVING LATE
MONDAY NIGHT WILL LIKELY TRACK FURTHER NORTH...SO KEEPING CHANCE
IN NORTHERN CWA INTO TUESDAY...MORE UNCERTAIN FURTHER SOUTH.
MOISTURE BECOMES TRAPPED IN INVERSION WITH THIS COLD AIR IN PLACE.
CLOUDY AND UNSEASONALLY COOL FOR MUCH OF THE WEEK...WITH A LARGE
UPPER LOW DEVELOPING OVER TX BY THURSDAY. RAINFALL MAY BE MORE
CONVECTIVE ON THURSDAY....THAN OVERRUNNING SHORTWAVE ACTIVITY
EARLIER IN THE WEEK. FINALLY...DRY AIR IN FLOW BECMG ZONAL ON TAP
FOR THE UPCOMING WEEKEND IN THE EXTENDED./VII/.
&&
.AVIATION...
FOR AVIATION...EXPECT MOSTLY SCATTERED TO BROKEN CLOUDS AROUND 5 KFT
FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. EXCEPTION MAY
BE MVFR CIGS AND VISIBILITY IN THE VICINITY OF A COLD FRONT...
CURRENTLY FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS. THE FRONT
WILL MOVE SOUTHEAST AROUND 25 KTS AND SHOULD REACH DEEP EAST TEXAS
AND NORTH CENTRAL LOUISIANA BY 03Z THIS EVENING. SURFACE WINDS
PRECEDING THE FRONT MAY CREATE SOME HAZARDS FOR LIGHT AIRCRAFT...
WITH SOUTHWEST WINDS OF 15 TO 20 KTS AND GUST APPROACHING 30 KTS AT
TIMES. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO THE NORTHWEST AT
SPEEDS AROUND 10 KTS WITH GUSTS TO 20 KTS. ISOLATED TSTMS WILL ALSO
CREATE FLIGHT HAZARDS...ALONG AND AHEAD OF THE FRONT THROUGHOUT MUCH
OF THE AFTERNOON AND EVENING. COVERAGE OF STORMS WILL INCREASE THIS
EVENING ACROSS SOUTHCENTRAL AR AND NORTHCENTRAL LA. FOLLOWING
FRONTAL PASSAGE THIS EVENING AND CONTINUING INTO SUNDAY...EXPECT
OVERCAST CIGS BETWEEN 1 AND 2 KFT. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 49 56 47 66 56 / 30 40 30 10 10
MLU 49 56 48 66 59 / 30 40 40 10 10
DEQ 42 49 41 62 49 / 20 50 20 10 30
TXK 44 51 42 60 51 / 20 50 20 10 20
ELD 45 52 41 61 52 / 30 50 30 10 10
TYR 48 55 49 65 59 / 20 40 20 10 10
GGG 49 56 48 64 58 / 20 40 20 10 10
LFK 55 62 53 71 65 / 20 40 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 26, 10:47 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SAT MAR 26 2011
ARZ050-051-059-060-070-071-LAZ017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-SABINE LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1147 AM CDT SAT MAR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS
AFTERNOON AND EVENING AS AFTERNOON HEATING DESTABILIZES THE
ATMOSPHERE. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF
THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON
TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ARZ061-072-073-LAZ001>006-010>014-018>022-271700-
NEVADA-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1147 AM CDT SAT MAR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG A
COLD FRONT LATER THIS AFTERNOON...AS THE FRONT...AIDED BY
AFTERNOON HEATING...BEGINS TO MOVE TO THE SOUTH AND EAST. MOST
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER...STRONGER STORMS MAY BE CAPABLE OF PRODUCING
HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF
THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON
TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
VII
In the hours before
Special weather statement, Mar 26, 6:30 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT SAT MAR 26 2011
ARZ071-072-LAZ002-270115-
BOSSIER-COLUMBIA-LAFAYETTE-
730 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...BUSSEY...EMERSON...MACEDONIA...SMITHLAND...TAYLOR AND
WELCOME...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRADLEY...OR 16
MILES WEST OF SPRINGHILL...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Mar 26, 8:31 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 E BRADLEY 33.10N 93.55W
03/26/2011 E0.50 INCH LAFAYETTE AR LAW ENFORCEMENT
THE HAIL FELL NEAR LAKE ERLING.
&&
15Special weather statement, Mar 26, 9:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT SAT MAR 26 2011
LAZ003-012-270345-
BIENVILLE-WEBSTER-
1000 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
HEFLIN AND RINGGOLD...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN OVER
LAKE BISTINEAU...OR 15 MILES SOUTH OF MINDEN...MOVING EAST AT 30 MPH.
HALF INCH TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Hail, Webster
- When
- March 26, 9:15 PM CST
- Where
- Webster County, 3.58 mi SW of Heflin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.420, -93.320
Quarter sized hail was reported along the shore of Lake Bistineau southwest of Heflin, Louisiana.
Hail, Jackson
- When
- March 26, 10:13 PM CST
- Where
- Jackson County, Quitman
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.350, -92.720
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, March 26 to 28, 20115 deaths · 4 injured · $1.7 million · EF1 · 99 events
- Tornadoes and Hail in Georgia, March 26 to 27, 20111 injured · $18 million · EF1 · 87 events
- Avalanche in Utah, March 26, 20111 death · 2 injured · 1 event
- Tornadoes and Hail in Georgia, March 26, 2011$290,000 · EF1 · 5 events
- Tornadoes and Hail in Georgia, March 26 to 27, 2011$77,000 · EF1 · 23 events
- Hail and Damaging Winds in Alabama, March 26, 2011$17,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Tennessee, March 26, 2011$25,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in Mississippi, March 26, 20111.75 in hail · 22 events
- Hail in Mississippi, March 26 to 27, 20111.25 in hail · 12 events
- Hail in Texas, March 26, 20111.75 in hail · 8 events
- Hail in Texas, March 26, 2011$1,000 · 1.75 in hail · 8 events
- Winter Weather in Colorado, March 26 to 27, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282466, 282458.